MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Lot Number VXF121223K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation and a pericardial effusion occurred.During a watchman left atrial appendage closure (laac) procedure, a versacross access solution kit was selected for use.The access was granted and the transseptal puncture (tsp) was performed without any issues.After tsp, when the versacross sheath was being placed into the left upper pulmonary vein, there was difficulty to locate the versacross rf wire, since it was very posterior.The versacross sheath was exchanged for the watchman sheath, and it was still not possible to visualize the rf wire.The watchman sheath appeared be more posterior in the left atrium.Thus, a non-boston scientific pigtail was placed in the appendage and a contrast injection was completed.Therefore, a small circumferential pericardial effusion was noted.The patient remained stable, so the physician completed the implant of the closure device.A pericardiocentesis was completed to treat the effusion removing 450ml of bright red fluid.The patient was reported to be doing well but remained in the hospital.The device is not expected to be returned for analysis.No pe was noted prior to the procedure.The patient was not under warfarin nor antiplatelet at the time.The physician believes that the left atrium was perforated when the versacross sheath went more posterior during tsp, causing the pe.It is possible that it was an operator error.No other issues were reported.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate problem report will be filed for the versacross rf wire.
 
Additional Manufacturer Narrative
The device was not returned for analysis.However, based on the media provided showing imaging of a pericardial effusion, the reported allegation of pericardial effusion was confirmed.Thus, a supplemental mdr is being filed.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA SRL
la lima business park
la lima, 03
CS  
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key19569884
Report Number2124215-2024-37466
Device Sequence Number6974478
Product Code DYB
UDI-Device Identifier00685447011828
UDI-Public00685447011828
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Lot NumberVXF121223K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date09/05/2024
Date Device Manufactured12/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age77 YR
Patient SexMale